Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at May 27, 2021, 2:16 PM CDT for Bond County, Fayette County, Illinois. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 2:16 PM CDT (19:16 UTC)
- Expired
- May 27, 2021, 4:56 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Fayette County, IL
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WGUS83 KLSX 271916
FLSLSX
Flood Advisory
National Weather Service St Louis MO
216 PM CDT Thu May 27 2021
ILC005-051-272215-
/O.NEW.KLSX.FA.Y.0007.210527T1916Z-210527T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-
216 PM CDT Thu May 27 2021
The National Weather Service in St Louis has issued a
* Small Stream Flood Advisory for...
Eastern Bond County in south central Illinois...
West Central Fayette County in south central Illinois...
* Until 515 PM CDT.
* At 216 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding. Between 1
and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Vandalia, Greenville, Mulberry Grove, Beaver Creek, Woburn,
Pleasant Mound, Pittsburg, Shafter, Smithboro, Hagerstown and
Dudleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3875 8941 3892 8951 3903 8926 3903 8925
3911 8907 3893 8896
$$
Walsh2 follow-up statements
691
WGUS83 KLSX 272049
FLSLSX
Flood Advisory
National Weather Service St Louis MO
349 PM CDT Thu May 27 2021
ILC005-051-272215-
/O.CON.KLSX.FA.Y.0007.000000T0000Z-210527T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-
349 PM CDT Thu May 27 2021
...THE SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 515 PM
CDT THIS AFTERNOON FOR EASTERN BOND AND WEST CENTRAL FAYETTE
COUNTIES...
At 349 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This is causing small stream flooding. Between 1 and
3 inches of rain have fallen.
Some locations that will experience flooding include...
Vandalia, Greenville, Mulberry Grove, Beaver Creek, Woburn,
Pleasant Mound, Pittsburg, Shafter, Smithboro, Hagerstown and
Dudleyville.
Additional rainfall amounts of 0.5 to 1 inch are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3875 8941 3892 8951 3903 8926 3903 8925
3911 8907 3893 8896
$$
MRB659
WGUS83 KLSX 272156
FLSLSX
Flood Advisory
National Weather Service St Louis MO
456 PM CDT Thu May 27 2021
ILC005-051-272206-
/O.CAN.KLSX.FA.Y.0007.000000T0000Z-210527T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-
456 PM CDT Thu May 27 2021
...THE SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR EASTERN BOND AND
WEST CENTRAL FAYETTE COUNTIES...
The heavy rain has ended. Light to moderate rain will continue for
the next hour, but rainfall rates are no longer concerning. Small
stream flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 3875 8941 3892 8951 3903 8926 3903 8925
3911 8907 3893 8896
$$
MRBWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at May 27, 12:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 27, 12:40 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1240 PM CDT Thu May 27 2021 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 AM CDT Thu May 27 2021 The main focus for today and tonight is the severe weather potential and to a lesser extent any threat of heavy rain. It's a rather complex scenario at this time with multiple separate areas of organized convection upstream from far western MO into the central Plains. My current thinking is that the focus for thunderstorms today and attendant severe weather threat will revolve around the northern-most area organizing into an eastward moving MCS and it's associated outflow boundary. The scenario which the CAMS seem to at least have some degree of consensus, it that this MCS will move northern MO and into west central IL this morning into early afternoon with new development on the trailing outflow boundary throughout central MO late this morning. The storms over central MO will then intensify, grow upscale, and move east-southeast across east central and southeast MO and into southwest IL through the afternoon. The warm front is draped just north of KCOU-KSTL across southern IL at this time and will continue to lift northward this morning in advance of the convection. The combination of increasing low level moisture in the wake of the warm front, steepening mid level lapse rates, and heating will result in an increasingly unstable environment ahead of the MCS this morning with ample instability and deep layer shear to support a predominately severe wind threat across northeast MO and west central IL despite a less favored time of day. Further south from the I-70 corridor southward, greater heating is expected to yield much higher instability with MLCAPE from 1500-2500 j/kg. While it appears this activity should evolve into a QLCS, there are also signs the line could be composed of supercells through part of it's lifecycle. Deep layer shear is progged to be around 30 kts, and 0-3 km shear a bit less. Not super impressive but given the progged instability, this activity would pose a threat of damaging winds, large hail, and possibly a few tornadoes. I think the storms will be progressive enough to limit the heavy rain threat, although I couldn't rule out a mesoscale corridor where some training might occur for a short time on the southwest flank of the outflow boundary. The convective trends tonight in the wake of the afternoon activity are murky as it's hard to gage the degree of instability that will still be present with the advancing cold front. The deterministic models are especially bullish but are also failing to truly capture the morning and afternoon storms. The current pops tonight across northeast MO and west central IL may be overdone as a result with better chances of additional storms across the southern half of the area with the advancing cold front. If the above scenario for today plays out, the threat of additional severe storms this evening would appear to be low. The cold front will move through the entire area by early Friday morning taking the threat of precipitation with it. Friday will be quite a change temperature-wise compared to the last week with much cooler and well below average temperatures. The CAA advection and progged temperatures are quite impressive and extensive post-frontal stratus will keep northern parts of the CWA from breaking a high of 60 degrees. Record low max temperatures could be in jeopardy. Glass .LONG TERM... (Friday Night through Wednesday) Issued at 300 AM CDT Thu May 27 2021 This coming weekend looks cool and dry with the region under the influence of the eastern U.S. trof and surface high pressure. Highs Saturday will remain well below normal for late May with some slight moderation on Sunday as heights aloft begin to rise, but still remain below normal. The deterministic models and ensembles show a broad cyclonic flow will develop over the central U.S. the first half of next week. They differ however on the timing and position of weak short waves moving across the region within this flow, and thus precipitation chances. While we have some low pops on Memorial Day, the better consensus doesn't really have pops ramping up until late Monday night into Tuesday when moisture return is more pronounced and at least part of the suite of solutions is showing a cold fropa. Glass && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1235 PM CDT Thu May 27 2021 The main concern is the next few hours with a line of thunderstorms just starting to impact metropolitan St. Louis. Heavy downpours with low visibility (IFR) are likely along with some wind gusts from the northwest around 30-40 mph. Behind this line, ongoing light to moderate rain is impacting KCOU/KEF and will continue over the next few hours. Another round of showers/weak storms are expected late this afternoon through the early overnight hours along the actual synoptic cold front. Elected to go with showers instead of thunderstorms for TAFs as atmosphere likely will be mostly stable after initial round of activity currently ongoing across the area. After the front moves through, look for winds to veer quickly to the northwest and gust to around 20 knots. In addition, low MVFR ceilings are likely areawide late tonight into Friday morning. IFR ceilings are also favored across northeast Missouri and west-central Illinois which includes the KUIN terminal. Gosselin && .CLIMATE... Issued at 628 AM CDT Thu May 27 2021 Record low max temperatures for Friday May 28th STL: 64 (1989) COU: 60 (1997) UIN: 59 (1984) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 4:16 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 AM CDT Thu May 27 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 416 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected today and tonight. Some of the storms could be severe today into early this evening. The main severe weather threat is damaging winds, although large hail and a few tornadoes are possible as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across parts of the area Monday afternoon through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across parts of the area today. Glass
In the hours before
Local storm report, May 27, 12:29 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 2 W LAKE SAINT LOUIS 38.78N 90.82W
05/27/2021 M1.59 INCH ST. CHARLES MO COCORAHS
FELL IN THE PAST 50 MINUTES.
&&
MABLocal storm report, May 27, 1:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 4 N WILDWOOD 38.65N 90.67W
05/27/2021 ST. LOUIS MO TRAINED SPOTTER
TREE BLOWN DOWN ONTO EATHERTON ROAD NEAR
INTERSECTION WITH WILD HORSE CREEK ROAD.
&&
MABLocal storm report, May 27, 1:16 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND GST 3 S MATSON 38.56N 90.79W
05/27/2021 E60 MPH FRANKLIN MO TRAINED SPOTTER
ALSO, PENNY SIZED HAIL.
&&
MABLocal storm report, May 27, 1:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST CUBA 38.06N 91.41W
05/27/2021 E60 MPH CRAWFORD MO EMERGENCY MNGR
&&
MABLocal storm report, May 27, 2:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN 1 E COLLINSVILLE 38.68N 89.98W
05/27/2021 M2.03 INCH MADISON IL AMATEUR RADIO
RAINFALL SINCE 110 PM.
&&
MABLocal storm report, May 27, 2:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG CUBA 38.06N 91.40W
05/27/2021 CRAWFORD MO EMERGENCY MNGR
SEVERAL LARGE TREES AND NUMEROUS TREE LIMBS
BLOWN DOWN IN CUBA.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:13 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| May 27, 11:32 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 43 min |
| May 27, 11:50 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison, Saint Clair | 55 min |
| May 27, 12:07 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 38 min |
| May 27, 12:26 PM CDT | Tornado Warning | LSX | Macoupin, Madison | 34 min |
| May 27, 12:39 PM CDT | Areal Flood Advisory | LSX | Calhoun, Madison | 3 hr |
| May 27, 12:56 PM CDT | Tornado Warning | LSX | Bond, Macoupin, Madison, Montgomery | 28 min |
| May 27, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 44 min |
| May 27, 2:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 29 min |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.